Alert archive / Tennessee / Flash Flood Warnings in 2012
Flash Flood Warning 11, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 10, 2012, 3:03 PM EDT for Bradley County, Polk County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2012, 3:03 PM EDT (19:03 UTC)
- Expired
- Jul 10, 2012, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, TN, Polk County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:04 PM EDT | FLASH FLOOD | 5 S Archville, TN | HIGHWAY 64 FLOODED ALONG OCOEE RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 121 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066
WGUS54 KMRX 101903
FFWMRX
TNC011-139-102200-
/O.NEW.KMRX.FF.W.0011.120710T1903Z-120710T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 PM EDT TUE JUL 10 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF CLEVELAND...
POLK COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITIES OF...DUCKTOWN...BENTON...
* UNTIL 600 PM EDT
* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARKSVILLE...WATERVILLE...TURTLETOWN...TASSO...RELIANCE...
MCDONALD...HOPEWELL AND ARCHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3498 8497 3502 8497 3504 8500 3508 8500
3508 8501 3513 8503 3520 8501 3524 8497
3524 8437 3521 8433 3521 8429 3498 8433
$$
MJB1 follow-up statement
132
WGUS74 KMRX 102114
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 PM EDT TUE JUL 10 2012
TNC011-139-102200-
/O.CON.KMRX.FF.W.0011.000000T0000Z-120710T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRADLEY TN-POLK TN-
514 PM EDT TUE JUL 10 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR POLK
AND BRADLEY COUNTIES...
AT 505 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA.
NATIONAL WEATHER SERVICE RADAR ESTIMATES RAINFALL AMOUNTS IN EXCESS
OF TWO AND ONE HALF INCHES NEAR ARCHVILLE. AMOUNTS NEAR TWO INCHES
HAVE BEEN ESTIMATED NEAR MCDONALD THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE MOVING DOWN THE OCOEE RIVER ALONG HIGHWAY 64 IN
POLK COUNTY.
THE RAINFALL HAS TAPERED OFF OVER THE WARNED AREA BUT RUNOFF WILL
CONTINUE TO CAUSE SOME FLOODING PROBLEMS.
&&
LAT...LON 3498 8497 3502 8497 3504 8500 3508 8500
3508 8501 3513 8503 3520 8501 3524 8497
3524 8437 3521 8433 3521 8429 3498 8433
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:32 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 10, 2:32 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 232 PM EDT TUE JUL 10 2012 .SHORT TERM (TONIGHT AND WEDNESDAY)...FRONTAL BOUNDARY TO OUR NORTH WILL BECOME MORE DIFFUSE AS IT SLOWLY SETTLES INTO THE SOUTHERN APPALACHIAN REGION. THE BOUNDARY COMBINED WITH ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO GENERATE SCATTERED CONVECTION ON AND OFF THROUGHOUT THE SHORT TERM. LOCATIONS THAT HAVE SEVERAL SHOWERS OR THUNDERSTORMS MOVE THROUGH MAY SEE SIGNIFICANT RAINFALL AMOUNTS AND COULD EXPERIENCE LOCALIZED MINOR FLOODING OF LOW LYING AREAS AND NORMAL FLOOD PRONE AREAS. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...A WEAKNESS IN THE UPPER RIDGE WILL CONTINUE WEDNESDAY THROUGH FRIDAY...THEN BERMUDA RIDGE EXPANDS EAST INTO THE FORECAST AREA FOR THIS WEEKEND. END RESULT WILL BE CONTINUE RELATIVELY HIGH CHANCE/LIKELY POPS THROUGH FRIDAY...THEN DROPPING OFF TO MORE CLIMO (30 PERCENT) FOR THE WEEKEND. GREATEST COVERAGE AND INTENSITY WILL REMAIN DURING THE AFTERNOON AND EVENING. THE MAIN CONCERN WILL BE TORRENTIAL RAINS DUE TO CONTINUED HIGH PWS (1.75-2.00 INCHES) AND DOWNBURSTS WINDS. FOR EARLY NEXT WEEK...AN UPPER TROUGH MOVES INTO THE NORTHEAST UNITED STATES WITH UPPER FLOW BECOMING MORE NORTHWEST. MEDIUM RANGE MODELS SUGGEST A SERIES OF MCS MAY MOVE INTO THE FORECAST AREA FROM THE OHIO VALLEY. THESE STORMS COULD BE SEVERE. WILL NEED TO MONITOR HOW THE SYNOPTIC SETUP COMES TOGETHER. AGAIN...GENERALLY FOLLOWED GFS MOS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 85 70 85 70 / 70 70 70 80 60 KNOXVILLE AIRPORT, TN 69 83 69 85 69 / 60 60 60 80 60 OAK RIDGE, TN 69 83 68 84 69 / 60 60 60 80 60 TRI CITIES AIRPORT, TN 66 81 64 81 65 / 50 50 60 80 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DH
Hazardous weather outlook, Jul 10, 3:16 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT TUE JUL 10 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT TUE JUL 10 2012 /216 AM CDT TUE JUL 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE MAIN THREAT WITH THESE SLOW-MOVING STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...PRODUCING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK. THE MAIN THREAT EACH DAY WILL BE HEAVY RAINFALL...WITH A POTENTIAL FOR FLOODING. THE GREATEST POTENTIAL FOR FLOODING WILL LIKELY BE ON THURSDAY. FREQUENT CLOUD TO GROUND LIGHTNING AND ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE WITH THE STRONGER STORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON AND EVENING THROUGH FRIDAY.
In the hours before
Local storm report, Jul 10, 10:29 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1029 AM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 3 NW BLOUNTVILLE 36.56N 82.37W
07/10/2012 SULLIVAN TN 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO HIGH WATER BETWEEN
BLOUNTVILLE AND BRISTOL
&&
JWINTONSpecial weather statement, Jul 10, 12:14 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1214 PM EDT TUE JUL 10 2012 TNZ081>083-098-099-101715- BLEDSOE TN-HAMILTON TN-MARION TN-RHEA TN-SEQUATCHIE TN- 1114 AM CDT TUE JUL 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...BLEDSOE... SEQUATCHIE AND RHEA COUNTIES UNTIL 1215 PM CDT/115 PM EDT/... AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF PIKEVILLE TO JASPER...AND MOVING SOUTHEAST AT 5 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DAYTON... CHATTANOOGA...SIGNAL MOUNTAIN...SODDY-DAISY...LOOKOUT MOUNTAIN... HARRISON...POWELLS CROSSROADS...HALETOWN (GUILD)...BRAYTON...LONE OAK...GRAYSVILLE...SALE CREEK...RED BANK...MIDDLE VALLEY...SHADY GROVE...EVENSVILLE AND OLD WASHINGTON. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
Local storm report, Jul 10, 1:38 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG SODDY-DAISY 35.26N 85.17W
07/10/2012 HAMILTON TN 911 CALL CENTER
COUPLE OF TREES DOWN.
&&Local storm report, Jul 10, 2:07 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
207 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND DMG HARRISON 35.13N 85.15W
07/10/2012 HAMILTON TN 911 CALL CENTER
FEW TREES DOWN.
&&Local storm report, Jul 10, 2:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
245 PM EDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL CLEVELAND 35.18N 84.87W
07/10/2012 E1.00 INCH BRADLEY TN 911 CALL CENTER
0242 PM HAIL CLEVELAND 35.18N 84.87W
07/10/2012 E1.00 INCH BRADLEY TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:58 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Meigs, Rhea, Sequatchie | 3 hr |
| Jul 9, 9:07 PM EDT | Areal Flood Advisory | MRX | Meigs, Rhea, Roane | 113 min |
| Jul 9, 10:32 PM EDT | Flash Flood Warning | MRX | Bledsoe, Meigs, Rhea | 3 hr |
| Jul 9, 10:50 PM EDT | Areal Flood Advisory | MRX | McMinn | 115 min |
| Jul 10, 2:54 AM EDT | Areal Flood Advisory | MRX | Blount, Knox | 93 min |
| Jul 10, 3:39 AM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 111 min |
| Jul 10, 7:16 AM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan | 119 min |
| Jul 10, 8:02 AM EDT | Flash Flood Warning | MRX | Sullivan | 2 hr |
| Jul 10, 12:59 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 61 min |
| Jul 10, 1:35 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 55 min |
| Jul 10, 2:02 PM EDT | Areal Flood Advisory | MRX | Hamilton | 3 hr |
| Jul 10, 2:25 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 65 min |
| Jul 10, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Bradley, Loudon, McMinn, Monroe, Polk | 53 min |
| Jul 10, 3:38 PM EDT | Areal Flood Advisory | MRX | McMinn | 3 hr |
| Jul 10, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe | 61 min |
| Jul 10, 4:30 PM EDT | Areal Flood Advisory | MRX | Monroe | 2 hr |
| Jul 10, 5:03 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Sevier | 57 min |
| Jul 10, 5:20 PM EDT | Areal Flood Advisory | MRX | Blount | 115 min |
| Jul 10, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson, Sevier | 59 min |
| Jul 10, 6:09 PM EDT | Areal Flood Advisory | MRX | Sevier | 111 min |
| Jul 10, 7:05 PM EDT | Areal Flood Advisory | MRX | Cocke | 115 min |
| Jul 10, 7:11 PM EDT | Areal Flood Advisory | MRX | Sullivan | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.